MAUDE Adverse Event Report: SYNTHES GMBH 2.0MM ANGLED AWL; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

SYNTHES GMBH 2.0MM ANGLED AWL; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Catalog Number 03.617.993
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during a surgery on (b)(6), 2021, the scrub picked up the angled awl to give to the surgeon and noticed that the tip of the angled awl was broken off.The scrub then handed up the straight awl and the surgeon used it to awl the pilot holes before inserting the screws.The patient did not suffer any consequences nor extra time was spent in surgery.The procedure was successfully completed.This report is for one (1) 2.0mm angled awl.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Additional device product code: kwq complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- as the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition was confirmed during photo investigation.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot : the device lot number is unknown, therefore a mre review could not be performed.If more information become available, the record will be re-assessed device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: investigation summary: visual inspection: awl ø2 angl (p/n: 03.617.993, lot #: 8403662) was returned and received at us cq.Upon visual inspection, the tip of the device was observed to be broken.Additionally, scratches from field usage were observed on the device.No other issues were observed with the returned device.Device failure/defect identified? yes.Dimensional inspection: complaint relevant dimensional inspection could not be performed due to post manufacturing damage.Complaint confirmed? yes.Investigation conclusion: the complaint condition is confirmed for the returned device.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a mre review could not be performed.If more information become available, the record will be re-assessed part: 03.617.993.Lot: 8403662.Manufacturing site: hagendorf.Release to warehouse date: 28 june 2013.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Corrected data: d9, h3, h6.

Brand Name
2.0MM ANGLED AWL
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11970105
Report Number8030965-2021-04748
Device Sequence Number11556667
Product Code OVE
UDI-Device Identifier07611819933330
UDI-Public07611819933330
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K152239
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.617.993
Device Lot Number8403662
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer06/14/2021
06/29/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date06/14/2021
07/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1